Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2013, Article ID 950469, 9 pages
http://dx.doi.org/10.1155/2013/950469
Research Article

A Proposed Stochastic Finite Difference Approach Based on Homogenous Chaos Expansion

Engineering Mathematics and Physics Department, Faculty of Engineering, Fayoum University, Fayoum 63514, Egypt

Received 19 March 2013; Revised 24 June 2013; Accepted 26 June 2013

Academic Editor: Livija Cveticanin

Copyright © 2013 O. H. Galal. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. G. Ghanem and P. D. Spanos, Stochastic Finite Elements: A Spectral Approach, Springer, New York, NY, USA, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. O. H. Galal, W. El-Tahan, M. A. El-Tawil, and A. A. Mahmoud, “Spectral SFEM analysis of structures with stochastic parameters under stochastic excitation,” Journal of Structural Engineering and Mechanics, vol. 28, no. 3, pp. 281–294, 2008. View at Google Scholar · View at Scopus
  3. M. M. Kaminski, “Stochastic perturbation approach to engineering structures vibrations by the finite difference method,” Journal of Sound and Vibration, vol. 251, pp. 651–670, 2002. View at Google Scholar · View at Scopus
  4. M. Kamiński, “A generalized version of the perturbation-based stochastic finite difference method for elastic beams,” Journal of Theoretical and Applied Mechanics, vol. 47, no. 4, pp. 957–975, 2009. View at Google Scholar · View at Scopus
  5. J. Ma, J. Shen, and Y. Zhao, “On numerical approximations of forward-backward stochastic differential equations,” SIAM Journal on Numerical Analysis, vol. 46, no. 5, pp. 2636–2661, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. S. A. Hovanessian and B. C. C. Chang, “Finite difference solution of differential equations with stochastic inputs,” Journal of Theoretical and Applied Mechanics, vol. 47, pp. 957–975, 2009. View at Google Scholar
  7. A. R. Soheili, M. B. Niasar, and M. Arezoomandan, “Approximation of stochastic parabolic differential equations with two different finite difference schemes,” Bulletin of the Iranian Mathematical Society, vol. 37, no. 2, pp. 61–83, 2011. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. B. A. Zeldin and P. D. Spanos, “On random field discretization in stochastic finite elements,” Journal of Applied Mechanics, Transactions ASME, vol. 65, no. 2, pp. 320–327, 1998. View at Google Scholar · View at Scopus
  9. N. Wiener, “The homogenous chaos,” American Journal of Mathematics, vol. 60, pp. 897–963, 1938. View at Google Scholar
  10. R. Ghanem and P. D. Spanos, “Polynomial chaos in stochastic finite elements,” Journal of Applied Mechanics, Transactions ASME, vol. 57, no. 1, pp. 197–202, 1990. View at Google Scholar · View at Scopus
  11. R. H. Cameron and W. T. Martin, “The orthogonal development of non-linear functionals in series of Fourier-Hermite functionals,” Annals of Mathematics, vol. 48, pp. 385–392, 1947. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. K. W. Morton and D. F. Mayers, Numerical Solution of Partial Differential Equations, Cambridge University Press, Cambridge, UK, 2nd edition, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  13. M. Shinozuka and T. Nomoto, “Response variability due to spatial randomness of material properties,” Tech. Rep., Department of Civil Engineering, Columbia University, New York, NY, USA, 1980. View at Google Scholar
  14. L. Debnath, Nonlinear Partial Differential Equations for Scientists and Engineers, Birkhäuser, Boston, Mass, USA, 1st edition, 1997. View at MathSciNet